Facebook Pixel
EmpowHER Guest

I stopped taking the pill on may 30 when I discovered I had a DVT.

By Anonymous August 1, 2014 - 8:35pm
Rate This

I had sex 2 weeks prior to that right after my last cycle. It is July and I still haven't had a period but I feel all the twitching and cramping like I'm about to get it. I even took a test to be sure and it was negative. No sex since I stopped the pill so I'm concerned.

Add a Comment1 Comments


Hello Anonymous,

Thank you for reaching out to us with your concern.

Any anticoagulant medication that you have been prescribed to treat the DVT (deep vein thrombosis), will not cause you to get your period. However, these blood thinning drugs can cause your menstrual flow to be heavier than normal.

In some cases, it can take a few months for your body to begin ovulating and menstruating on its own regular schedule after coming off birth control pills. Some women experience a delay before their normal menstrual cycle returns. This is particularly true for those who had irregular periods before taking an oral contraceptive.

Anonymous, I hope this information is helpful.


August 4, 2014 - 8:14am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!